MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PFLEX, 18G 8CM FULL W/O GIVA (POWERGLIDE PRO); INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PFLEX, 18G 8CM FULL W/O GIVA (POWERGLIDE PRO); INTRAVASCULAR CATHETER
Model Number F218081
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebq1331 showed no other similar product complaint(s) from this lot number.Device not yet received for evaluation.
 
Event or Problem Description
Per sales rep, the facility reported that the tubing seemed to become weak and it broke off before the connected site of the midline hub.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the extension set tubing was confirmed, but the exact cause was not determined since the complete sample was not returned for investigation.One extension set with purple clamp from a powerglide pro kit was returned for investigation.The returned sample exhibited evidence of use.Blood residue was observed within the lumen.Reside from a dressing remained adhered to the external surface of the tubing.The female luer was not returned for investigation.The adhesive fillet was observed around the tube where the luer adaptor would have been located, which indicates that the product was manufactured correctly.The extension tubing extended 1.5mm from the adhesive fillet.The end of the tubing that extended from the fillet exhibited a rough and jagged edge and surface.It appears that the extension tube fractured within the luer adaptor.The proximal end of tubing may still reside within the luer adaptor.Since the break was located within the luer adaptor, the extension set tubing may have been subject to tensile, and possibly torsional, stresses that exceeded the strength of the extension set tubing.This can occur with patient movement/manipulation or inadvertent pulling on the extension set.Excessive force applied to the extension set tubing or luer adaptor should be avoided during use.A lot history review (lhr) of rebq1331 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
DOT PFLEX, 18G 8CM FULL W/O GIVA (POWERGLIDE PRO)
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6830797
Report Number3006260740-2017-01444
Device Sequence Number11162979
Product Code FOZ
UDI-Device Identifier00801741110658
UDI-Public(01)00801741110658
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF218081
Device Catalogue NumberF218081
Device Lot NumberREBQ1331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1